Prozac and weight gain?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

axelsmom1
Regular Member


Date Joined Aug 2006
Total Posts : 45
   Posted 12/26/2006 7:13 AM (GMT -7)   
Hi everyone,
I need to go back on Prozac because it appears to be the only thing that helps my anxiety and IBS (I have the severe constipation type). I had gained weight at 80 mg/day, went on Topamax and lost some weight but the Topamax made me even more constipated than ever before and I am all stressed out without the Prozac. The dr. said I shouldn't have been on such a high dosage after all - nice time to find that out! Anyway, will I automatically gain weight again on 20 mg/day? I'm hoping a low dosage will work for my constipation/anxiety issues. I'm hesitant to take the stuff because of weight gain, however, I do remember losing a bunch of weight when I first started taking the stuff last spring...but then gained weight once I got to 80 mg/day. Any advice out there?

Lilly113
Regular Member


Date Joined Nov 2006
Total Posts : 45
   Posted 12/26/2006 10:10 AM (GMT -7)   

hi axelsmom, i am currently on 20mg/day of prozac, and i have not found that i have put on any weight, in fact when i returned home for christmas, everybody commented on the fact that i looked slimmer, this could be because of the rise in energy since ive been taking the tablets but... who knows!?

i do know that antidepressents work differently on different people. so whilst some people have reduced appitite on prozac others have gained weight. i guess you wont know for sure until you start them! but i have made the most of the increase in energy and have been taking short walks everyday which has helped me lose 5lbs in a few weeks which is good. anyway good luck on the meds and i hope they work for you!xx


  • Hold fast to dreams, for if dreams die, life is a broken winged bird that cannot fly. (Langston Hughes)

 

  • It's easier to go down a hill than up it but the view is much better at the top. (Arnold Bennet)


axelsmom1
Regular Member


Date Joined Aug 2006
Total Posts : 45
   Posted 12/26/2006 10:17 AM (GMT -7)   
Thanks, Lilly113.
I was on the 20 mg back last spring and I remember feeling sick to my stomach, no appetite, and some weight just vanished. But the problem is, I gained weight rapidly once my prescription was increased but I don't remember exactly what dosage it was that did the trick, plus I'm just nervous about gaining weight again. But my IBS has been so bad since I stopped PRozac, that I really don't see how I have a choice but to try it again, but keep it at a lower dosage. Seems like the higher dosage didn't really help me much.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:26 AM (GMT -7)
There are a total of 2,734,158 posts in 301,185 threads.
View Active Threads


Who's Online
This forum has 151309 registered members. Please welcome our newest member, waterfall79.
341 Guest(s), 9 Registered Member(s) are currently online.  Details
momto2boys, Tagier, Skyy, Scaredy Cat, White Bird, pmm73, maria2016, quincy, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer